Monday, April 25, 2011


As I alluded to in my previous post, I had to call Ryan's pediatrician during his birthday party. Ryan has been on antibiotics for his double ear infection during the week leading up to his party. The day before his party he broke out in a rash, and I noticed it getting worse on Sunday. It was on his cheeks, tummy, back and shoulders. I thought it was possibly an allergic reaction to the medicine.

Fast forward to his Dr. visit the next day. They said it wasn't an allergic reaction, but instead it was eczema. Ryan was prescribed some cream to apply to the rash. I didn't think it was eczema, but what could I do? Within a couple days the rash seemed to go away. After doing some research on the internet, I found that it is quite common to develop a rash toward the end of taking Amoxicillin. I am now pretty sure this is what caused the rash.

So then a day or two after that rash went away, Ryan got some new bumps. These looked very different. They are larger, and look more like welts with a lighter center and red around the edge. They would appear in groups of 2 or more on his body, and then disappear after a few hours. This has been going on for the past 5 days now. So I called the Dr. again yesterday and they confirmed over the phone that it definitely sounds like hives. They can be an allergic reaction to any number of food, new detergent, touching a new plant, etc. Or they could be viral, and possibly a result of his illness.

The nurse told me to give him Benadryl, which I did. Since then the spots have slowed down quite a bit. But how am I supposed to figure out what is causing these hives? I hate now knowing what he is allergic to, but I can't think of anything new he has been exposed to. I'm going to drive myself batty trying to figure it out. I want answers!

1 comment:

  1. My baby has the same exact thing right now. Cant seem to figure out whats causing it.